Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

What is the treatment for severe cramps and diarrhea caused due to irregular bowel movements?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1983 Questions
My mother is 89 yrs old. She has irregularity problems. She may not move her bowels for days, even nearly a week. Then she gets severe cramps and diarrhea. She eats fairly well and takes different medications for other problems like fibromyalgia, diabetes and blood pressure. She gets very upset not being able to control this problem. Any suggestions would be helpful. Thank you
Posted Sun, 16 Feb 2014 in Constipation
Answered by Dr. Klerida Shehu 56 minutes later
Brief Answer: changes&further tests... Detailed Answer: Hi, You are saying that your mother is a diabetic as she is taking medications for that. She might be also following strict diet to avoid spikes in high blood sugar levels. I'd suggest to get her - eat more foods high in fiber like plums, kiwi,; - drink more water - eat small portions and frequently, never skip her meals - take otc probiotics, lactulose, senna supplements to ease constipation and soften the stool Walking or keeping in movement according to her age, can also help The changes in the bowel movements might be related to the medications she is taking; so, I'd kindly ask for the names of the drugs she is currently taking. If after changes in diet, she won't get improvement, should go for further tests to exclude other intestinal problems : candida/intestinal parasites like - examination of stool for ova/parasites - abdominal ultrasound - culture of stool for candida to get proper treatment. Hope it was of help! Dr.Klerida
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor